Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 122, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 9, 2006, 2:12 AM EDT for Franklin County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2006, 2:12 AM EDT (06:12 UTC)
- Expired
- May 9, 2006, 2:45 AM EDT
- In force
- 33 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Franklin County, FL
The radar
The Tallahassee radar (KTLH), 79 km from the middle of the area, began a volume at 06:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 6.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 727 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 8:25 PM EDT, 5 hours 47 minutes earlier.
Area forecast discussion, May 8, 8:25 PM EDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 825 PM EDT MON MAY 8 2006 .DISCUSSION...ANOTHER VERY ACTIVE AFTERNOON AND EVENING WITH NUMEROUS WARNINGS ISSUED AND REPORTS OF LARGE HAIL ALONG WITH SOME WIND DAMAGE. REMNANT SHOWERS AND THUNDERSTORMS...SOME STRONG... MAINLY ACROSS THE SOUTHEAST BIG BEND AND NORTHERN APALACHEE BAY. THE MAIN FOCUS FOR THE SHOWER AND THUNDERSTORM DEVELOP CONTINUES TO BE THE STALLED FRONT STRETCHING WEST TO EAST ACROSS OUR CWA. WILL WAIT FOR ALL ACTIVITY TO DIMINISH AND UPDATE ZONES TO REMOVE POPS. MANY LOCATIONS RECEIVED A DECENT AMOUNT OF RAIN AND PATCHY DENSE FOG WILL DEVELOP LATE TONIGHT AND INTO THE PREDAWN HOURS. WILL HAVE TO MONITOR FOR POSSIBLE WIDESPREAD DENSE FOG EVENT OVERNIGHT. && .MARINE...LIGHT SOUTHWEST WINDS AND LOW SEAS TONIGHT THROUGH TUESDAY. && .AVIATION...A WEAK STATIONARY FRONTAL BOUNDARY WILL REMAIN ORIENTED WEST TO EAST ACROSS THE FLORIDA PANHANDLE AND SOUTH GEORGIA THROUGH THE TAF PERIOD. SHRA/TSRA ACTIVITY HAS PUSHED OFF TO THE SOUTH AND EAST OF THE TLH AND VLD TERMINALS THIS EVENING...BUT WILL STILL AFFECT PORTIONS OF TWEB ROUTES 112 AND 117 THROUGH THE EVENING BEFORE DISSIPATING. WITH AMPLE LOW LEVEL MOISTURE EXPECT A REPEAT OF WIDESPREAD MVFR TO IFR VSBY AND LIFR CEILINGS AGAIN ACROSS MUCH OF THE AREA BY DAYBREAK TUESDAY...ESPECIALLY AT TLH AND VLD. SHRA/TSRA ACTIVITY WILL REDEVELOP ONCE AGAIN ON TUESDAY ALONG AND NEAR THE STATIONARY FRONTAL BOUNDARY. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. AVIATION...SHAFER PUBLIC/MARINE...BARRY
Hazardous weather outlook, May 8, 5:23 AM EDT, 20 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 523 AM EDT MON MAY 8 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-090930- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 423 AM CDT MON MAY 8 2006 /523 AM EDT MON MAY 8 2006/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT... AREAS OF FOG ARE EXPECTED EARLY. A WEAK COLD FRONT WILL LINGER ACROSS THE LOCAL AREA TODAY DRIFTING SOUTH BY EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED BUT THEY SHOULD REMAIN BELOW SEVERE LEVELS. AREAS OF FOG WITH PATCHY DENSE FOG WILL AGAIN DEVELOP AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...THE FRONT IS EXPECTED TO DISSIPATE BY TUESDAY MORNING...WITH PERHAPS A BRIEF RESPITE IN THE UNSETTLED WEATHER. SHOWERS AND STORMS WILL RETURN TO THE FORECAST ON WEDNESDAY AND THURSDAY...WITH THE NEXT COLD FRONT EXPECTED TO MOVE THROUGH THE REGION ON FRIDAY. ALTHOUGH IT IS STILL EARLY IN THE FORECAST...THIS COULD RESULT IN SEASONABLY COOL WEATHER FOR NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. 24-BLOCK
In the hours before
Special weather statement, May 8, 11:02 PM EDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1102 PM EDT MON MAY 8 2006 FLZ007-008-090345- COASTAL WALTON-INLAND WALTON- 1102 PM EDT MON MAY 8 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WALTON COUNTY... * UNTIL 1045 PM CDT AT 956 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES WEST OF DE FUNIAK SPRINGS...MOVING SOUTHEAST AT 20 MPH. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 14-MROCZKA
Special weather statement, May 8, 11:21 PM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1121 PM EDT MON MAY 8 2006 FLZ018-090345- JEFFERSON- 1121 PM EDT MON MAY 8 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR JEFFERSON COUNTY... * UNTIL 1145 PM EDT AT 1115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES WEST OF MONTICELLO...MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL BE NEAR... 5 MILES SOUTHWEST OF MONTICELLO BY 1130 PM EDT. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 14-MROCZKA
Special weather statement, May 9, 12:03 AM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1203 AM EDT TUE MAY 9 2006 GAZ156-090445- DECATUR- 1203 AM EDT TUE MAY 9 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DECATUR COUNTY... * UNTIL 1245 AM EDT AT MIDNIGHT EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 8 MILES SOUTHEAST OF BAINBRIDGE...MOVING EAST AT 10 MPH. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 14-MROCZKA
Special weather statement, May 9, 1:14 AM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 114 AM EDT TUE MAY 9 2006 FLZ016-017-090615- GADSDEN-LEON- 114 AM EDT TUE MAY 9 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR GADSDEN AND LEON COUNTIES... * UNTIL 215 AM EDT AT 115 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES SOUTH OF CAIRO TO 10 MILES SOUTH OF CHATTAHOOCHEE...OR ALONG A LINE EXTENDING FROM 15 MILES SOUTH OF CAIRO TO 12 MILES NORTHEAST OF BLOUNTSTOWN...MOVING SOUTHEAST AT 20 MPH. THESE STORMS WILL BE NEAR... TALLAHASSEE BY 140 AM EDT. WOODVILLE BY 200 AM EDT. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 14-MROCZKA
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 8:16 PM EDT | Special Marine Warning | TAE | 59 min | |
| May 8, 11:29 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson | 46 min |
| May 8, 11:47 PM EDT | Severe Thunderstorm Warning | TAE | Walton | 43 min |
| May 9, 12:09 AM EDT | Special Marine Warning | TAE | 66 min | |
| May 9, 12:42 AM EDT | Severe Thunderstorm Warning | TAE | Bay | 48 min |
| May 9, 1:04 AM EDT | Special Marine Warning | TAE | 41 min | |
| May 9, 1:15 AM EDT | Severe Thunderstorm Warning | TAE | Gulf | 45 min |
| May 9, 1:45 AM EDT | Special Marine Warning | TAE | 90 min | |
| May 9, 3:25 AM EDT | Special Marine Warning | TAE | 50 min | |
| May 8, 10:55 PM EDT | Severe Thunderstorm Warning | TAE | Coffee | 50 min |
| May 8, 11:29 PM EDT | Severe Thunderstorm Warning | TAE | Houston | 31 min |
| May 9, 12:00 AM EDT | Severe Thunderstorm Warning | TAE | Houston | 30 min |
| May 9, 12:20 AM EDT | Severe Thunderstorm Warning | TAE | Dale | 25 min |
| May 9, 7:32 PM EDT | Severe Thunderstorm Warning | TAE | Dale | 28 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.